Alert archive / Illinois / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 474, NWS Paducah, KY

July 29, 2006Franklin County, Jefferson County, Perry County, Illinois

NWS Paducah, KY issued this severe thunderstorm warning at Jul 29, 2006, 7:51 PM CDT for Franklin County, Jefferson County, Perry County, Illinois. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 29, 2006, 7:51 PM CDT (00:51 UTC)
Expired
Jul 29, 2006, 9:00 PM CDT
In force
69 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

Counties Franklin County, IL, Jefferson County, IL, Perry County, IL

The radar

The Evansville,IN radar (KVWX), 119 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:00 PM CDT, 4 hours 51 minutes earlier.

Area forecast discussion, Jul 29, 3:00 PM CDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
300 PM CDT SAT JUL 29 2006

.SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...

MAIN CONCERNS FOR THIS FORECAST ARE WHAT TO DO WITH POPS AND HOW HOT
AND HUMID IT WILL GET.

SCATTERED CONVECTION HAS DEVELOP OVER EASTERN MISSOURI JUST NORTH OF
THE FORECAST AREA.  THIS ACTIVITY WAS MOVING SOUTHEAST AND SHOULD
CONTINUE TO FEED ON VERY UNSTABLE AIRMASS ACROSS SOUTHEAST MISSOURI
ACCORDING TO LAPS CAPE/CIN ANALYSES.  A FEW STORMS MAY BRIEFLY PULSE
UP TO SEVERE THRESHOLDS OVER THE NEXT 3 HOURS OR SO...BUT NO
WIDESPREAD SEVERE WEATHER IS EXPECTED.

PLENTY OF CIN NOTICED JUST EAST OF THE MISSISSIPPI ALONG WITH LESSER
CAPE...SO FEEL THAT THE CONVECTION THIS AFTERNOON WILL STAY ALONG
AND WEST OF THE MISSISSIPPI.  MOST OF THE ACTIVITY SHOULD WANE AS
SUNSET APPROACHES...AND SHOULD BE GONE BY MIDNIGHT.  NOT SURE ABOUT
COVERAGE...BUT GIVEN THE DOWNWARD TREND EXPECTED...WILL JUST MENTION
WIDELY SCATTERED SHRA/TSRA THIS EVENING.

THE GFS SEEMS TO BE SUFFERING FROM SOME CONVECTIVE FEEDBACK PROBLEMS
TONIGHT INTO SUNDAY MORNING.  DO NOT WANT TO BELIEVE ITS LATE NIGHT
DEVELOPMENT AS ANY LOW LEVEL WARM ADVECTION WILL BE MUCH WEAKER THAN
THAT ASSOCIATED WITH THIS MORNINGS CONVECTION IN SOUTHEAST
MISSOURI.  THE 12Z NAM SHOWS SOME VERY WEAK WARM ADVECTION
OVERNIGHT...BUT IT SHOULD BE TOO WEAK TO SATURATE THINGS ENOUGH TO
FIRE CONVECTION.  WILL KEEP THE OVERNIGHT DRY ALONG WITH SUNDAY
MORNING.

WITH HIGH PRESSURE ALOFT EVER PRESENT OVER THE REGION...AND WARMING
MID-LEVEL TEMPERATURES...DIURNAL POPS BECOME HARD TO SUPPORT.
HOWEVER...AFTER LOOKING AT NAM AND GFS SOUNDINGS FROM AROUND THE
REGION...DECIDED TO LEAVE THE SLIGHT CHANCE POPS GOING IN THE
SOUTH...BUT ONLY FOR THE AFTERNOON...AS DIURNAL INSTABILITY WILL BE
THE PRIMARY FORCING MECHANISM.  WILL KEEP SUNDAY NIGHT DRY...AS ANY
DIURNAL CONVECTION SHOULD RUN ITS COURSE BY 00Z.  AS MID-LEVEL
TEMPERATURES WARM FROM THE WEST...MOST AGRESSIVELY IN THE GFS...WILL
KEEP SLIGHT CHANCE POPS FOR DIURNAL CONVECTION MONDAY IN THE FAR
SOUTHEAST ONLY.

GENERALLY FOLLOWED THE MAV GUIDANCE FOR DEWPOINTS THROUGH THE SHORT
RANGE PERIOD.  THIS WILL BE AN INCREASE IN MOST AREAS...WITH LOW TO
MID 70S THE RULE.  GENERALLY WENT WITH CONSENSUS FOR LOW
TEMPERATURES THROUGH MONDAY NIGHT.  AS FOR HIGHS...WENT WITH THE
CONSENSUS MID 90S ON SUNDAY...AND THEN THE SLIGHTLY COOLER NAM 2M
TEMPERATURES ON MONDAY...WHICH WILL MEAN MID AND UPPER 90S.

AFTERNOON HEAT INDICES WILL GENERALLY BE IN THE 100 TO 105 DEGREE
RANGE SUNDAY THROUGH WEDNESDAY...SO WILL HEADLINE THE ZONES AND NOT
ISSUE AN ADVISORY.  MONDAY WILL LIKELY BE THE WORST DAY AND WILL
BEAR WATCHING FOR A POSSIBLE ADVISORY.

&&

.LONG TERM (TUESDAY THROUGH SATURDAY)...

IN THE TUESDAY THROUGH SATURDAY PERIOD...SHOULD STILL BE UNDER THE
INFLUENCE OF THE RIDGE THROUGH WEDNESDAY...SO KEPT THE GOING
FORECAST DRY. GFS/ECMWF ARE IN A LITTLE BETTER AGREEMENT TODAY...BUT
A MIX OF GFS ENSEMBLE AND ECMWF USED IN THE FORECAST (HPC FRONTAL
POSITIONS). THIS SOLUTION SUGGESTS THE FRONTAL BOUNDARY OVER THE
NORTHERN PLAINS EARLY IN THE PERIOD WILL MOVE TO ABOUT THE OHIO
RIVER ON FRIDAY...THEN BEGIN TO RETREAT NORTHWARD ON SATURDAY. THERE
WILL BE ABUNDANT LOW LEVEL MOISTURE TO WORK WITH AS THE FRONT NEARS
THE CWA ON THURSDAY. KEPT WITH LOW CHANCES THROUGH SATURDAY IN MOST
AREAS.

ONE OF THE BIG QUESTIONS IS MIXING DURING THE AFTERNOON DURING THE
MONDAY THROUGH WEDNESDAY PERIOD. DEW POINTS WILL BE IN THE MID TO
UPPER 70S AT TIMES...BUT AT THIS TIME WE EXPECT MIXING TO LOWER
AFTERNOON DEW POINTS. THIS PRODUCES HEAT INDEX VALUES IN THE UPPER
90S TO AROUND 105 DURING THE AFTERNOONS WHICH IS JUST BELOW ADVISORY
CRITERIA. IF MIXING IS LIMITED...OR DEW POINTS STAY UP IN THE MID TO
UPPER 70S...AN ADVISORY MAY BE NEEDED. THIS WILL HAVE TO BE WATCHED
CLOSELY ON UPCOMING SHIFTS.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.

&&

DRS/PS
Hazardous weather outlook, Jul 29, 4:50 AM CDT, 15 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
450 AM CDT SAT JUL 29 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-301015-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
450 AM CDT SAT JUL 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS ACROSS SOUTHEAST
MISSOURI...WESTERN KENTUCKY AND SOUTHERN ILLINOIS TODAY. A FEW OF
THE STORMS MAY PRODUCE GUSTY WINDS AND BRIEF HEAVY RAIN. A SLIGHT
CHANCE OF THUNDERSTORMS WILL LINGERING INTO THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HEAT INDICES WILL BE AT OR JUST ABOVE 100 DEGREES MANY AREAS DURING
THE AFTERNOON HOURS...BEGINNING SUNDAY AND CONTINUING THROUGH MUCH
OF NEXT WEEK. THERE IS A SMALL CHANCE OF THUNDERSTORMS SUNDAY INTO
MONDAY...THEN AGAIN LATE NEXT WEEK. GUSTY WINDS AND BRIEF HEAVY
RAIN MAY ACCOMPANY STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 12:45 AM CDTFlash Flood WarningPAHJefferson3 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.